May 2019, 18(3): 999-1021. doi: 10.3934/cpaa.2019049

Large time behavior of solutions of local and nonlocal nondegenerate Hamilton-Jacobi equations with Ornstein-Uhlenbeck operator

Laboratoire de Mathématiques de l'INSA de Rouen, 685 Avenue de l'Université, 76800 Saint-Étienne-du-Rouvray, France, On leave from IRMAR, Université de Rennes 1, France

Received  June 2017 Revised  March 2018 Published  November 2018

We study the well-posedness of second order Hamilton-Jacobi equations with an Ornstein-Uhlenbeck operator in $\mathbb{R}^N$ and $\mathbb{R}^N× [0, +∞).$ As applications, we solve the associated ergodic problem associated to the stationary equation and obtain the large time behavior of the solutions of the evolution equation when it is nondegenerate. These results are some generalizations of the ones obtained by Fujita, Ishii & Loreti 2006 [19] by considering more general diffusion matrices or nonlocal operators of integro-differential type and general sublinear Hamiltonians. Our work uses as a key ingredient the a-priori Lipschitz estimates obtained in Chasseigne, Ley & Nguyen 2017 [10].

Citation: Thi Tuyen Nguyen. Large time behavior of solutions of local and nonlocal nondegenerate Hamilton-Jacobi equations with Ornstein-Uhlenbeck operator. Communications on Pure & Applied Analysis, 2019, 18 (3) : 999-1021. doi: 10.3934/cpaa.2019049
References:
[1]

O. Alvarez and Agnès Tourin, Viscosity solutions of nonlinear integro-differential equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 3 (1996), 293-317. doi: 10.1016/S0294-1449(16)30106-8.

[2]

M. Bardi and Francesca Da Lio, On the strong maximum principle for fully nonlinear degenerate elliptic equations, Arch. Math. (Basel), 4 (1999), 276-285. doi: 10.1007/s000130050399.

[3]

G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi, Springer-Verlag Paris, 1994.

[4]

G. BarlesS. Biton and O. Ley, A geometrical approach to the study of unbounded solutions of quasilinear parabolic equations, Arch. Ration. Mech. Anal., 4 (2002), 287-325. doi: 10.1007/s002050200188.

[5]

G. Barles and P. E. Souganidis, Space-time periodic solutions and long-time behavior of solutions to quasi-linear parabolic equations, SIAM J. Math. Anal., 6 (2001), 1311-1323. doi: 10.1137/S0036141000369344.

[6]

G. BarlesE. ChasseigneA. Ciomaga and C. Imbert, Lipschitz regularity of solutions for mixed integro-differential equations, J. Differential Equations, 11 (2012), 6012-6060. doi: 10.1016/j.jde.2012.02.013.

[7]

G. BarlesEmmanuel ChasseigneAdina Ciomaga and Cyril Imbert, Large time behavior of periodic viscosity solutions for uniformly parabolic integro-differential equations, Calc. Var. Partial Differential Equations, 50 (2014), 283-304. doi: 10.1007/s00526-013-0636-2.

[8]

G. Barles and Cyril Imbert, Second-order elliptic integro-differential equations: viscosity solutions' theory revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire, 3 (2008), 567-585. doi: 10.1016/j.anihpc.2007.02.007.

[9]

G. BarlesOlivier Ley and Erwin Topp, Lipschitz regularity for integro-differential equations with coercive Hamiltonians and applications to large time behavior, Nonlinearity, 30 (2017), 703-734. doi: 10.1088/1361-6544/aa527f.

[10]

E. Chasseigne, O. Ley, and T. T. Nguyen, A priori lipschitz estimates for solutions of local and nonlocal hamilton-jacobi equations with ornstein-uhlenbeck operator, Rev. Mat. Iberoam., to appear (2017).

[11]

A. Ciomaga, On the strong maximum principle for second-order nonlinear parabolic integro-differential equations, Adv. Differential Equations, 17 (2012), 635-671.

[12]

J. Coville, Remarks on the strong maximum principle for nonlocal operators, Electron. J. Differential Equations, 66 (2008), 1-10.

[13]

M. G. CrandallH. Ishii and P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 1 (1992), 1-67. doi: 10.1090/S0273-0979-1992-00266-5.

[14]

F. Da Lio, Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations, Commun. Pure Appl. Anal., 3 (2004), 395-415. doi: 10.3934/cpaa.2004.3.395.

[15]

F. Da Lio and O. Ley, Uniqueness Results for Second Order Bellman-Isaacs Equations under Quadratic Growth Assumptions and Applications, SIAM J. Control Optim., 45 (2006), 74-106. doi: 10.1137/S0363012904440897.

[16]

E. Di NezzaGiampiero Palatucci and Enrico Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 5 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[17]

W. H. Fleming and H. M. Soner, Controlled Markov Processes and Viscosity Solutions, Springer-Verlag, New York, 1993.

[18]

Y. FujitaH. Ishii and P. Loreti, Asymptotic solutions of Hamilton-Jacobi equations in Euclidean n space, Indiana Univ. Math. J., 5 (2006), 1671-1700. doi: 10.1512/iumj.2006.55.2813.

[19]

Y. FujitaH. Ishii and P. Loreti, Asymptotic solutions of viscous Hamilton-Jacobi equations with Ornstein-Uhlenbeck operator, Comm. Partial Differential Equations, 31 (2006), 827-848. doi: 10.1080/03605300500358087.

[20]

Y. Fujita and P. Loreti, Long-time behavior of solutions to Hamilton-Jacobi equations with quadratic gradient term, NoDEA Nonlinear Differential Equations Appl., 6 (2009), 771-791. doi: 10.1007/s00030-009-0034-9.

[21]

N. Ichihara and S. Sheu, Large time behavior of solutions of Hamilton-Jacobi-Bellman equations with quadratic nonlinearity in gradient, Siam J. Math. Anal., 45 (2013), 279-306. doi: 10.1137/110832343.

[22]

H. Ishii, Perron's method for Hamilton-Jacobi equations, Duke Math. J., 2 (1987), 369-384. doi: 10.1215/S0012-7094-87-05521-9.

[23]

S. Koike, A Beginner's Guide to the Theory of Viscosity Solutions, Mathematical Society of Japan, Tokyo, 2004.

[24]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uralseva, Linear and Quasilinear Equations of Parabolic Type, American Math. Soc., Providence, RI, 1968.

[25]

O. Ley and V. D. Nguyen, Gradient bounds for nonlinear degenerate parabolic equations and application to large time behavior of systems, Nonlinear Anal., 130 (2016), 76-101. doi: 10.1016/j.na.2015.09.012.

[26]

O. Ley and V. D. Nguyen, Lipschitz regularity results for nonlinear strictly elliptic equations and applications, J. Differential Equations, 263 (2017), 4324-4354. doi: 10.1016/j.jde.2017.05.020.

[27]

P.-L. Lions, B. Papanicolaou, and S. R. S. Varadhan, Homogenization of Hamilton-Jacobi equations, Unpublished, 1986.

[28]

Thi Tuyen Nguyen, Comportement en temps long des solutions de quelques équations de Hamilton-Jacobi, du premier et second ordre, locales et non-locales, dans des cas nonp´eriodiques, Ph.D thesis, Université de Rennes 1, France, 2016.

show all references

References:
[1]

O. Alvarez and Agnès Tourin, Viscosity solutions of nonlinear integro-differential equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 3 (1996), 293-317. doi: 10.1016/S0294-1449(16)30106-8.

[2]

M. Bardi and Francesca Da Lio, On the strong maximum principle for fully nonlinear degenerate elliptic equations, Arch. Math. (Basel), 4 (1999), 276-285. doi: 10.1007/s000130050399.

[3]

G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi, Springer-Verlag Paris, 1994.

[4]

G. BarlesS. Biton and O. Ley, A geometrical approach to the study of unbounded solutions of quasilinear parabolic equations, Arch. Ration. Mech. Anal., 4 (2002), 287-325. doi: 10.1007/s002050200188.

[5]

G. Barles and P. E. Souganidis, Space-time periodic solutions and long-time behavior of solutions to quasi-linear parabolic equations, SIAM J. Math. Anal., 6 (2001), 1311-1323. doi: 10.1137/S0036141000369344.

[6]

G. BarlesE. ChasseigneA. Ciomaga and C. Imbert, Lipschitz regularity of solutions for mixed integro-differential equations, J. Differential Equations, 11 (2012), 6012-6060. doi: 10.1016/j.jde.2012.02.013.

[7]

G. BarlesEmmanuel ChasseigneAdina Ciomaga and Cyril Imbert, Large time behavior of periodic viscosity solutions for uniformly parabolic integro-differential equations, Calc. Var. Partial Differential Equations, 50 (2014), 283-304. doi: 10.1007/s00526-013-0636-2.

[8]

G. Barles and Cyril Imbert, Second-order elliptic integro-differential equations: viscosity solutions' theory revisited, Ann. Inst. H. Poincaré Anal. Non Linéaire, 3 (2008), 567-585. doi: 10.1016/j.anihpc.2007.02.007.

[9]

G. BarlesOlivier Ley and Erwin Topp, Lipschitz regularity for integro-differential equations with coercive Hamiltonians and applications to large time behavior, Nonlinearity, 30 (2017), 703-734. doi: 10.1088/1361-6544/aa527f.

[10]

E. Chasseigne, O. Ley, and T. T. Nguyen, A priori lipschitz estimates for solutions of local and nonlocal hamilton-jacobi equations with ornstein-uhlenbeck operator, Rev. Mat. Iberoam., to appear (2017).

[11]

A. Ciomaga, On the strong maximum principle for second-order nonlinear parabolic integro-differential equations, Adv. Differential Equations, 17 (2012), 635-671.

[12]

J. Coville, Remarks on the strong maximum principle for nonlocal operators, Electron. J. Differential Equations, 66 (2008), 1-10.

[13]

M. G. CrandallH. Ishii and P.-L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc. (N.S.), 1 (1992), 1-67. doi: 10.1090/S0273-0979-1992-00266-5.

[14]

F. Da Lio, Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations, Commun. Pure Appl. Anal., 3 (2004), 395-415. doi: 10.3934/cpaa.2004.3.395.

[15]

F. Da Lio and O. Ley, Uniqueness Results for Second Order Bellman-Isaacs Equations under Quadratic Growth Assumptions and Applications, SIAM J. Control Optim., 45 (2006), 74-106. doi: 10.1137/S0363012904440897.

[16]

E. Di NezzaGiampiero Palatucci and Enrico Valdinoci, Hitchhiker's guide to the fractional Sobolev spaces, Bull. Sci. Math., 5 (2012), 521-573. doi: 10.1016/j.bulsci.2011.12.004.

[17]

W. H. Fleming and H. M. Soner, Controlled Markov Processes and Viscosity Solutions, Springer-Verlag, New York, 1993.

[18]

Y. FujitaH. Ishii and P. Loreti, Asymptotic solutions of Hamilton-Jacobi equations in Euclidean n space, Indiana Univ. Math. J., 5 (2006), 1671-1700. doi: 10.1512/iumj.2006.55.2813.

[19]

Y. FujitaH. Ishii and P. Loreti, Asymptotic solutions of viscous Hamilton-Jacobi equations with Ornstein-Uhlenbeck operator, Comm. Partial Differential Equations, 31 (2006), 827-848. doi: 10.1080/03605300500358087.

[20]

Y. Fujita and P. Loreti, Long-time behavior of solutions to Hamilton-Jacobi equations with quadratic gradient term, NoDEA Nonlinear Differential Equations Appl., 6 (2009), 771-791. doi: 10.1007/s00030-009-0034-9.

[21]

N. Ichihara and S. Sheu, Large time behavior of solutions of Hamilton-Jacobi-Bellman equations with quadratic nonlinearity in gradient, Siam J. Math. Anal., 45 (2013), 279-306. doi: 10.1137/110832343.

[22]

H. Ishii, Perron's method for Hamilton-Jacobi equations, Duke Math. J., 2 (1987), 369-384. doi: 10.1215/S0012-7094-87-05521-9.

[23]

S. Koike, A Beginner's Guide to the Theory of Viscosity Solutions, Mathematical Society of Japan, Tokyo, 2004.

[24]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uralseva, Linear and Quasilinear Equations of Parabolic Type, American Math. Soc., Providence, RI, 1968.

[25]

O. Ley and V. D. Nguyen, Gradient bounds for nonlinear degenerate parabolic equations and application to large time behavior of systems, Nonlinear Anal., 130 (2016), 76-101. doi: 10.1016/j.na.2015.09.012.

[26]

O. Ley and V. D. Nguyen, Lipschitz regularity results for nonlinear strictly elliptic equations and applications, J. Differential Equations, 263 (2017), 4324-4354. doi: 10.1016/j.jde.2017.05.020.

[27]

P.-L. Lions, B. Papanicolaou, and S. R. S. Varadhan, Homogenization of Hamilton-Jacobi equations, Unpublished, 1986.

[28]

Thi Tuyen Nguyen, Comportement en temps long des solutions de quelques équations de Hamilton-Jacobi, du premier et second ordre, locales et non-locales, dans des cas nonp´eriodiques, Ph.D thesis, Université de Rennes 1, France, 2016.

[1]

Chang Zhang, Fang Li, Jinqiao Duan. Long-time behavior of a class of nonlocal partial differential equations. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 749-763. doi: 10.3934/dcdsb.2018041

[2]

Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703

[3]

Barbara Abraham-Shrauner. Exact solutions of nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 577-582. doi: 10.3934/dcdss.2018032

[4]

Paul Bracken. Exterior differential systems and prolongations for three important nonlinear partial differential equations. Communications on Pure & Applied Analysis, 2011, 10 (5) : 1345-1360. doi: 10.3934/cpaa.2011.10.1345

[5]

Gawtum Namah, Mohammed Sbihi. A notion of extremal solutions for time periodic Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 647-664. doi: 10.3934/dcdsb.2010.13.647

[6]

Mihai Bostan, Gawtum Namah. Time periodic viscosity solutions of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2007, 6 (2) : 389-410. doi: 10.3934/cpaa.2007.6.389

[7]

Piermarco Cannarsa, Marco Mazzola, Carlo Sinestrari. Global propagation of singularities for time dependent Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4225-4239. doi: 10.3934/dcds.2015.35.4225

[8]

Giulio Schimperna, Antonio Segatti, Ulisse Stefanelli. Well-posedness and long-time behavior for a class of doubly nonlinear equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 15-38. doi: 10.3934/dcds.2007.18.15

[9]

Claudio Marchi. On the convergence of singular perturbations of Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1363-1377. doi: 10.3934/cpaa.2010.9.1363

[10]

Isabeau Birindelli, J. Wigniolle. Homogenization of Hamilton-Jacobi equations in the Heisenberg group. Communications on Pure & Applied Analysis, 2003, 2 (4) : 461-479. doi: 10.3934/cpaa.2003.2.461

[11]

Paul Bracken. Connections of zero curvature and applications to nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2014, 7 (6) : 1165-1179. doi: 10.3934/dcdss.2014.7.1165

[12]

Seyedeh Marzieh Ghavidel, Wolfgang M. Ruess. Flow invariance for nonautonomous nonlinear partial differential delay equations. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2351-2369. doi: 10.3934/cpaa.2012.11.2351

[13]

Ali Hamidoǧlu. On general form of the Tanh method and its application to nonlinear partial differential equations. Numerical Algebra, Control & Optimization, 2016, 6 (2) : 175-181. doi: 10.3934/naco.2016007

[14]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[15]

Annalisa Cesaroni, Matteo Novaga, Enrico Valdinoci. A symmetry result for the Ornstein-Uhlenbeck operator. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2451-2467. doi: 10.3934/dcds.2014.34.2451

[16]

Herbert Koch. Partial differential equations with non-Euclidean geometries. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 481-504. doi: 10.3934/dcdss.2008.1.481

[17]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[18]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[19]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[20]

Eddaly Guerra, Héctor Sánchez-Morgado. Vanishing viscosity limits for space-time periodic Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2014, 13 (1) : 331-346. doi: 10.3934/cpaa.2014.13.331

2017 Impact Factor: 0.884

Article outline

[Back to Top]